Alabama, 2014Damaging Wind in Alabama, December 6, 2014
December 6, 2014 · NWS BMX · 1 event in 1 county or zone
A line of thunderstorms ahead of a cold front pushed through north central Alabama during the early morning hours, producing strong winds and isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms ahead of a cold front pushed through north central Alabama during the early morning hours, producing strong winds and isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 5, 11:52 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 5, 11:52 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 PM CST FRI DEC 5 2014
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
FORCING ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE APPROACHING THE
MISSISSIPPI RIVER HAS RESULTED IN AN AREA OF RAIN ACROSS NORTH
MISSISSIPPI AND NORTH ALABAMA...WITH A FEW THUNDERSTORMS FURTHER
TO THE SOUTH ACROSS CENTRAL MISSISSIPPI. THE COLD FRONT ASSOCIATED
WITH THE SHORTWAVE REMAINS FURTHER TO THE WEST...ACROSS NORTHWEST
ARKANSAS. LIGHTNING ACTIVITY HAS DECREASED WITHIN THE STRONGER
STORMS BACK TO THE WEST...AS ACTIVITY MOVES INTO A MORE STABLE
AIRMASS. MLCAPE VALUES ARE GENERALLY LESS THAN 200 J/KG ACROSS
CENTRAL ALABAMA AND FORCING WILL BEGIN PULLING NORTHWARD WITH THE
SURFACE LOW ASSOCIATED WITH THE COLD FRONT.
MID LEVEL HEIGHTS DO FALL SLIGHTLY OVERNIGHT WITH THE PASSAGE OF
THE SHORTWAVE...AND WILL LEAVE IN A MENTION OF THUNDER ACROSS THE
NORTH. EXPECT THE AREA OF RAIN TO CONTINUE TO PUSH EASTWARD AND
ANY STRONGER STORMS MOVING OUT OF MISSISSIPPI TO GRADUALLY WEAKEN.
BEST CHANCES OF RAIN REMAIN NORTH OF INTERSTATE 20 OVERNIGHT.
TEMPERATURES TRENDS ARE ON TRACK.
14
&&
.AVIATION...
06Z TAF DISCUSSION.
CIGS ARE ALREADY ON THEIR WAY DOWN ACROSS THE AREA. MOST TERMINALS
ARE NOW REPORTING MVFR CIGS. ADDITIONAL LOWERING WILL OCCUR WITH
ALL TERMINALS EXPERIENCING IFR BY ROUGHLY 09Z. RAIN WILL CONTINUE
ACROSS THE NORTH WITH SOME EMBEDDED THUNDER. COVERAGE WILL BE MUCH
LESS IN THE SOUTH SO HAVE ONLY MENTIONED VCSH AT MGM/TOI FOR NOW.
WINDS WILL SHIFT FROM S TO W AND THEN NW BEHIND THE FRONT AS IT
MOVES THRU ON SATURDAY. CIGS WILL LIKELY NOT IMPROVE SIGNIFICANTLY
UNTIL LATE IN THE PERIOD.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 58 64 40 58 38 / 100 80 0 0 0
ANNISTON 58 66 42 61 40 / 80 70 0 0 0
BIRMINGHAM 61 66 42 60 42 / 90 70 0 0 0
TUSCALOOSA 60 69 42 60 43 / 80 60 0 0 0
CALERA 60 67 43 60 42 / 70 70 0 0 0
AUBURN 58 69 44 61 42 / 30 50 0 0 0
MONTGOMERY 58 72 44 64 43 / 30 50 0 0 0
TROY 57 72 45 64 42 / 20 40 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 5, 6:01 PM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CST FRI DEC 5 2014
ALZ011>015-017>050-070015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
601 PM CST FRI DEC 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 6, 3:08 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 AM CST SAT DEC 6 2014
ALZ012-060945-
LAMAR AL-
308 AM CST SAT DEC 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR COUNTY UNTIL 345 AM
CST...
AT 308 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEDFORD...OR 7 MILES WEST OF VERNON...MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...AND OCCASIONAL LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERNON...
BEDFORD...
LAMAR COUNTY AIRPORT...
BLOOMING GROVE...
STAR...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3385 8824 3391 8795 3364 8795 3363 8827
TIME...MOT...LOC 0908Z 261DEG 28KT 3376 8824
Special weather statement, Dec 6, 3:41 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 AM CST SAT DEC 6 2014
ALZ012-013-061030-
FAYETTE AL-LAMAR AL-
341 AM CST SAT DEC 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND WESTERN
FAYETTE COUNTIES UNTIL 430 AM CST...
AT 341 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF BELK...OR 8 MILES SOUTHEAST OF
VERNON...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE...
BELK...
BLUFF...
BANKSTON...
MOUNT VERNON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3373 8808 3389 8794 3391 8764 3358 8763
3354 8827 3364 8826
TIME...MOT...LOC 0941Z 269DEG 32KT 3369 8798Thunderstorm Wind, Fayette
- When
- December 6, 3:55 AM CST to 3:56 AM CST
- Where
- Fayette County, 1.69 mi SSW of Hubertville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.799, -87.766
Several trees uprooted and power lines downed near the intersection of Highway 129 and County 116.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in West Virginia, December 6, 20145 deaths · 2 injured · $30,000 · 1 event
- Avalanche in Alaska, December 6, 20141 death · 1 event
- Winter Weather in Montana, December 6, 20143 injured · 1 event
- Flash Flooding in California, December 6, 20144 events
- Dense Fog in Texas, December 6 to 7, 20143 events
- High Wind in Montana, December 6 to 9, 201453 kt wind · 2 events
- Coastal Flood in South Carolina, December 6, 20141 event
- Flood in West Virginia, December 6, 2014$2,000 · 1 event
- Dense Fog in Oklahoma, December 6 to 7, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553555.